The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

starting ipi have questions re side effects

Forums General Melanoma Community starting ipi have questions re side effects

  • Post
    budspal
    Participant

    recently diagnosed stage 4 and looking for feedback re side effects from the ipi ….any info greatly appreciated. 

     

     

     

    recently diagnosed stage 4 and looking for feedback re side effects from the ipi ….any info greatly appreciated. 

     

     

     

    Loading spinner
Viewing 9 reply threads
  • Replies
      Jim in Denver
      Participant

      There have been many posts about this subject here, so you could look back in the archives and also do some googling.  Common side effects include gastrointestinal problems, rash, fatigue, and vitiligo.  The list of potential side effets is long, and they are included in the Patient Consent Form.  Side effects can change over time, and become more or less severe.  They are generally considered positive signs that the drug is working and the the immune system is cranked up.  Most are controllable and will be monitored by your Doctor and Nurse.  Hope that helps – others on this board will also relate their own experiences.

      Best Wishes,

      Jim

      Loading spinner
      Jim in Denver
      Participant

      There have been many posts about this subject here, so you could look back in the archives and also do some googling.  Common side effects include gastrointestinal problems, rash, fatigue, and vitiligo.  The list of potential side effets is long, and they are included in the Patient Consent Form.  Side effects can change over time, and become more or less severe.  They are generally considered positive signs that the drug is working and the the immune system is cranked up.  Most are controllable and will be monitored by your Doctor and Nurse.  Hope that helps – others on this board will also relate their own experiences.

      Best Wishes,

      Jim

      Loading spinner
      swissie
      Participant

      Hi, I once made an overview of the side effects mentioned in the trial papers I had to sigh. I hope my translation is correct, it's from German (not my native language) to English (also not). The latest version was from March 2010. The figures might have changed since that time.

      • Nr of patients with no to some side effects was 75%, now it is 69%
      • Fatigue was 25%, now it is 30%
      • Diarrhoea was 25%, now it is 38%
      • Nausea was 20%, now it is 18%
      • Vomiting was not mentioned before, now it is 11%
      • Inflammation of the intestines was not mentioned before, now it is 10%
      • Rash 20%, now it is 35%
      • Itching was 18%m now it is 30%
      • Fever was 12%, now it is also 12 %
      • Colitis was not mentioned before, now it is 10%
      • Stomach pain was 8%, now it is 10%
      • Loss of appetite was 8%, now it's 10%
      • Headaches was 7%, now it is 8%

      Severe side effects were seen with 17% of the patients, now this increased to 22%. 
       
      If I read the rest of the explanation, it seems that people having hormonal gland problems (hope you understand what I mean) increased from 2% to 8% (3% severe problems).
       
      Also more people have side effects with the liver, which increased from 4% to 9% (6% severe)
       
      Hope this helps,
      Sabine
      Loading spinner
      swissie
      Participant

      Hi, I once made an overview of the side effects mentioned in the trial papers I had to sigh. I hope my translation is correct, it's from German (not my native language) to English (also not). The latest version was from March 2010. The figures might have changed since that time.

      • Nr of patients with no to some side effects was 75%, now it is 69%
      • Fatigue was 25%, now it is 30%
      • Diarrhoea was 25%, now it is 38%
      • Nausea was 20%, now it is 18%
      • Vomiting was not mentioned before, now it is 11%
      • Inflammation of the intestines was not mentioned before, now it is 10%
      • Rash 20%, now it is 35%
      • Itching was 18%m now it is 30%
      • Fever was 12%, now it is also 12 %
      • Colitis was not mentioned before, now it is 10%
      • Stomach pain was 8%, now it is 10%
      • Loss of appetite was 8%, now it's 10%
      • Headaches was 7%, now it is 8%

      Severe side effects were seen with 17% of the patients, now this increased to 22%. 
       
      If I read the rest of the explanation, it seems that people having hormonal gland problems (hope you understand what I mean) increased from 2% to 8% (3% severe problems).
       
      Also more people have side effects with the liver, which increased from 4% to 9% (6% severe)
       
      Hope this helps,
      Sabine
      Loading spinner
      Sharyn
      Participant

      Hi,

      I've been on ipi since Sept 23, 2010, and I haven't experienced any side effects worth mentioning. From my perspective, it's been the easiest treatment I've had to date. The worst part is those few seconds when they're inserting the IV needle for the infusion, so that's nothing. But others have had severe side effects and have even had to stop treatment. So I guess it depends on the patient. Best of luck to you.

      Hugs

      Sharyn, Stage IV

      Loading spinner
      Sharyn
      Participant

      Hi,

      I've been on ipi since Sept 23, 2010, and I haven't experienced any side effects worth mentioning. From my perspective, it's been the easiest treatment I've had to date. The worst part is those few seconds when they're inserting the IV needle for the infusion, so that's nothing. But others have had severe side effects and have even had to stop treatment. So I guess it depends on the patient. Best of luck to you.

      Hugs

      Sharyn, Stage IV

      Loading spinner
        LynnLuc
        Participant

        Sharyn, I noticed you did PV-10…how did that go ?

        Loading spinner
        LynnLuc
        Participant

        Sharyn, I noticed you did PV-10…how did that go ?

        Loading spinner
      mzeigler
      Participant

      My wife is due to have her third infusion of the ipi drug.  She has bone mets in her arm and vertebrate and has had pain at the sites of the melanoma.  I believe from reading and from the doctor's response that this could be and inflammatory response as the body's immune system is attacking the melanoma.  The pain has been treatable with pain medication, but is still uncomfortable.  Other side effects she has had is fome fatigue.  I'm hoping this is a positive sign that the drug is helping.

      Loading spinner
      mzeigler
      Participant

      My wife is due to have her third infusion of the ipi drug.  She has bone mets in her arm and vertebrate and has had pain at the sites of the melanoma.  I believe from reading and from the doctor's response that this could be and inflammatory response as the body's immune system is attacking the melanoma.  The pain has been treatable with pain medication, but is still uncomfortable.  Other side effects she has had is fome fatigue.  I'm hoping this is a positive sign that the drug is helping.

      Loading spinner
      Vermont_Donna
      Participant

      Hi,

      I've had two rounds of ipi……no real serious side effects, just some minor: increased nausea (I had some anyways, now take Zofran and compazine as needed), increased fatigue (but not overwhelming, I did quit work so I can nap as needed). my tumors and sub q's on my leg (the only place where my melanoma has been found) are all quite inflamed, larger, redder, and more of them (my oncologist said he hopes that the inflammation has just made melanomas more noticeable, not that there are more). NO headaches, skin rashes, etc.

      Good luck,

      Vermont_Donna

      stage 3a

      Loading spinner
      Vermont_Donna
      Participant

      Hi,

      I've had two rounds of ipi……no real serious side effects, just some minor: increased nausea (I had some anyways, now take Zofran and compazine as needed), increased fatigue (but not overwhelming, I did quit work so I can nap as needed). my tumors and sub q's on my leg (the only place where my melanoma has been found) are all quite inflamed, larger, redder, and more of them (my oncologist said he hopes that the inflammation has just made melanomas more noticeable, not that there are more). NO headaches, skin rashes, etc.

      Good luck,

      Vermont_Donna

      stage 3a

      Loading spinner
Viewing 9 reply threads
  • You must be logged in to reply to this topic.
About the MRF Patient Forum

The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.